ePharmacy Latest Promotion Consult a Specialist
Need Help?
Our panel of doctors at DoctorOnCall


Dr Sashini Seeni

General Health

Dr M Ramzdhan

General Health

Dr Nathaniel Ho

General Health

Dr Rashid Khan

General Health

Dr Nurhayati

General Health

Dr Sri Viknarajan

General Health

Dr Fatahiyah

General Health

Dr Nur Syuhada

General Health

Dr Lee Chin Meng

General Health

Dr Mohamad Kashfi

General Health

English and Malay
Our doctors can help you in both languages
Accredited Doctors
All doctors at DoctorOnCall are registered with Health Ministry of Malaysia
Privacy Guaranteed
Your data is safe and will not be revealed to any parties
Quick and Efficient
All queries will be answered by doctors in a quick and efficient manner
*This is a public forum. Please do not put any personal information such as phone numbers, emails as it will be publicly visible
Submit Anonymously

Give a title to your health problem
*Title must be more than 20 characters
Explain in detail what health problem you're having
*Explanation must be more than 20 characters
Please enter your email address so we can send you answer to your question

Malaysia's #1
Health Forum

My Weight Loss Is Becoming Worse

Answered by: Dr Ramzdhan

Last Updated: July 2, 2019 1:51 AM
fendy 19 months

Hi Dr, I am28 year old postman. I am receiving treatment from IPR for my recent diagnosis of TB. I noticed that my weight loss is becoming worse. Is it a side effect from the many pills I am taking?

Dr Ramzdhan 19 months
General Practitioner

Hi there! Thank you for the question. It is apparent that you are worried about your condition. First of all, I hope you are doing alright now. It can be difficult to have tuberculosis as it a taboo in our society.

Before I can explain your condition, can I know how long have you been taking the medications? As to answer your question, yes it is highly likely that you are losing weight due the medications you are taking. There are four medications that you will be prescribed: ethambutol, isoniazid, pyrazinamide, rifampin and you it will be prescribed for 6 months.

The most common side effects includes:

  • nausea
  • vomiting
  • upset stomach
  • muscle or joint pain
  • stomach pain
  • numbness or tingling in your legs
  • weight lost
  • heartburn
  • diarrhea
  • headache
  • rash or itching
  • drowsiness
  • dizziness
  • spinning sensation or ringing in your ears

Besides the medications, there is also possibility you are losing weight due to the infections that is present in your body.

It is a known fact that tuberculosis can cause weight loss. I will share a few tips to gain weight in a healthy manner. Firstly eat more protein, as this will help you gain muscle and it is also nutritious. It is understandable that you have a reduced appetite due to the medications, but try to eat more often and squeeze in an additional meal or snack whenever you can, such as before bed.

This will help you gain weight as well as be energetic. Beside this, get quality sleep as sleeping properly is very important for muscle growth.

Please click on this link (DoctorOnCall) to talk to us privately online and discuss further about your inquiries. Thank you.

Last Updated: Tue Jul 02 2019 01:51:26 GMT+0000 (Coordinated Universal Time)
4.88
Online Consultation
Talk to a doctor or Specialist online about general health from anywhere you are without having to queue anymore
Doctor Consult RM19.99 Specialist Consult From RM80
FREE Detailed Health Assessment
Prevention is better than cure. Is My Body Ready to Fight Infection? Find Out in only 5 short minutes!
Start FREE Health Assessment